Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

I know one of the side effects of accutane is crying spells/depression. Im not typically a depressed person but I do suffer from anxiety. As I get older the anxiety gets better, and I do not medicate myself for it. The other night I was talking w/a friend and started to vent about my boyfriend who's kind of treating me like dirt lately. I didn't think I was that upset about it because I know he's going through a rough time right now but before I knew it I was balling my eyes out and couldn't stop. And every time I did stop, if I started talking about it again I'd get all teary again. Should I worry? I mean, i've only been on it for a week, I don't feel depressed but I do feel kind of moody from time to time. Im not usually a cryer, unless im PMSing so this was odd. I have been extremely frustrated w/him lately though..... maybe it just all build up or something and had to come out. To be honest, the depression warnings and suicide warnings that I read about really freaked me out because I know that this stuff can start happening w/out even realizing it. Anyone?

Share this post


Link to post
Share on other sites

MsDominatus, you're absolutely gorgeous and deserve better than that guy if he's treating you like crap.

I'm not sure if depression is a side effect. For me, acne was my only depression so I got happier the more my skin cleared up.

Maybe you're depressed about your relationship. If he's getting you down, ditch him and find someone who'll treat you like the princess you are biggrin.gif !

Share this post


Link to post
Share on other sites

Yea, things haven't been the greatest w/us. He is going through a rough time. So perhaps I am a little down about the lack of attention im getting. lol. I just realllly don't want the 'tane to impact me that way cause over all its made me feel a lot better. Thanks BTW.

Share this post


Link to post
Share on other sites

I have definitely had a few unexplicable crying outbreaks whilst being on the tane. Once about week 3 and another in week 12 or something. I had my reasons too, but it was out of character. Very strange!

Dont let the boyfriend thing get you down. They aren't worth tears!! (all the boys are gonna get all angry now aren't they!! wink.gif )

All the best, chin up and smile.

Frankie x

Share this post


Link to post
Share on other sites
Yea, things haven't been the greatest w/us.  He is going through a rough time.  So perhaps I am a little down about the lack of attention im getting. lol.  I just realllly don't want the 'tane to impact me that way cause over all its made me feel a lot better.  Thanks BTW.

Share this post


Link to post
Share on other sites

Thanks frankie.

Its funny, my chin has been further up lately.

Usually, when I know my face looks like crap, even if I have the cutest outfit on and the best hair, I still walk through public with my head down. Im 22, I shouldn't be so insecure!!!

The BF is just a butthead right now. We've been together 5 years, things have been worse. He's just being a selifhs person right now and thats fine. I can get my needs met in other ways, like all on my own. smile.gif Its just odd that I was crying so hard about it cause I never do when it comes to him. Thanks everyone!

Share this post


Link to post
Share on other sites

Uhm, like basically I started to feel all anxious over something that usually wouldn't upset me. And then I started to feel like I was going to cry. THEN I started to talk about it and out came the tears and I was sobbing before I knew it. like I coulldn't control it. It just felt out of nowhere, which is what bothers me.

Share this post


Link to post
Share on other sites
Uhm, like basically I started to feel all anxious over something that usually wouldn't upset me.  And then I started to feel like I was going to cry. THEN I started to talk about it and out came the tears and I was sobbing before I knew it.  like I coulldn't control it.  It just felt out of nowhere, which is what bothers me.

Share this post


Link to post
Share on other sites

Def. build up of emotions.

I've been avoiding my bf lately cuz I had a bad breakout the last few weeks (went on a birth control that wasn't working for me)........ and I would never look him in the eye etc...

He basically told me this weekend that he would always think I'm beautiful no matter what, and hes not a superficial person. I couldn't stop crying after he said that. I think I needed to get everything out in the open.

Built up emotions is prob the reason for the crying spell.

I'm sorry you're having a hard time with your boyfriend. Maybe let him know how upset you've been - the way he has been treating you. Maybe he doesn't even realize he has been treating you badly - because he has been stressing out over something else?

Share this post


Link to post
Share on other sites

i'm kind of up in the air with the whole does accutane cause depression issue. i can tell you it's hormonal which to me can mean crying spells. i am not a crier. but when i was pregnant, all three times, which is also hormonal, i cried a lot. totally not me. me and my ex breaking up a few weeks ago was the first time i ever cried over a guy, i'm 27. so to answer your question i think it's definitely possible, i think the hormones make us more sensitive to what was already there. heightened emotions? some of us are just prone to that reaction, for some hormones don't affect their emotions at all. if i were you i'd check with a doc since you are in the very beg stages of your treatment, cause what if it gets worse. good luck...

Share this post


Link to post
Share on other sites
i'm kind of up in the air with the whole does accutane cause depression issue. i can tell you it's hormonal which to me can mean crying spells. i am not a crier. but when i was pregnant, all three times, which is also hormonal, i cried a lot. totally not me. me and my ex breaking up a few weeks ago was the first time i ever cried over a guy, i'm 27. so to answer your question i think it's definitely possible, i think the hormones make us more sensitive to what was already there. heightened emotions? some of us are just prone to that reaction, for some hormones don't affect their emotions at all. if i were you i'd check with a doc since you are in the very beg stages of your treatment, cause what if it gets worse.  good luck...

Share this post


Link to post
Share on other sites
Hi,

Thanks for your reply.  You know now that I think of it it could very well be hormonal.  I have lots of troubles with hormonal BC because it makes me crazy so I refuse to take it.  When I was pregnant, I also cried a lot, not that its uncommon, but I was pretty crazy then as well.  Two weeks ago, I had the Mirena IUD birth control put in.  And although the very low dose of progesterone pretty much stayes locally and doesn't get into the blood stream, very little traces can get in and in the pamphlet it says that for the first 3 months it may cause mood swings in a small percentage of people.  My doc said this was rare.. but this just goes to show how much my body reacts to the very slightest amount of hormones.  Did I mention im a crazy bitch when im PMSing?  lol.gif  Well, I am.  I love the IUD, and am happy that most side effects go away after about 3 months.  Hopefull its not the 'tane cause its working!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×